Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Tampa Bay, FL

May 16, 2021

NWS Tampa Bay, FL issued this small craft advisory at May 16, 2021, 10:06 AM EDT. It took effect at May 16, 2021, 8:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 16, 2021, 10:06 AM EDT (14:06 UTC)
In effect from
May 16, 2021, 8:00 PM EDT
Expired
May 17, 2021, 3:00 AM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

230 
WHUS72 KTBW 161406
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1006 AM EDT Sun May 16 2021

GMZ830-850-853-856-870-873-876-170300-
/O.NEW.KTBW.SC.Y.0017.210517T0000Z-210517T0700Z/
Tampa Bay waters-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
1006 AM EDT Sun May 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
EDT MONDAY...

* WHAT...East winds 15 to 25 kt expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 8 PM this evening to 3 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 16, 9:00 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 16, 9:00 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
900 AM EDT Sun May 16 2021

.UPDATE...
We are off to another very pleasant start with mild temperatures and
lower dewpoints this morning. Visible satellite imagery is just
showing pockets of mostly high clouds, and not much else. High
pressure remains in control with the center shifted a bit further
east than this time yesterday. In response, northeast flow continues
and may become a bit gusty for some spots again today. The fastest
winds are again likely near sunset and for the first few hours after
sunset as the easterly surge takes place with the resistance fading
near the coast once again. Winds have been tweaked some to better
capture this taking place, and a Small Craft Advisory looks likely
again tonight to account for this. Otherwise, the forecast looks on
track. No additional changes are expected before the afternoon.

&&

.AVIATION...
High pressure remains in control, leading to breezy ENE winds. As
the temperature difference increases this afternoon, a west coast
seabreeze will attempt to form. It's not likely to be a true
seabreeze where the wind completely shifts, but it may be enough
to reduce the wind speeds for a period at some coastal terminals
this afternoon before collapsing towards evening, thus allowing
faster winds to surge westward and potentially make conditions
gustier at terminals briefly this evening before quieting towards
morning.

&&

.MARINE...
Winds are settling down after reaching advisory levels overnight
with the easterly surge. Winds are expected to increase again this
evening, and a Small Craft Advisory will likely be needed again
tonight. Otherwise, weather conditions remain benign.

&&

.Preliminary Point Temps/PoPs...
TPA  89  68  90  71 /   0   0   0   0
FMY  90  66  91  67 /   0   0   0  10
GIF  86  64  87  67 /   0   0   0   0
SRQ  88  65  89  67 /   0   0   0  10
BKV  87  58  89  62 /   0   0   0   0
SPG  87  70  88  72 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Flannery

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.